Tacrolimus interaction with nafcillin resulting in significant decreases in tacrolimus concentrations: a case report.
Transplant infectious disease : an official journal of the Transplantation Society.
Adolescent, Anti-Bacterial Agents, Cystic Fibrosis, Cytochrome P-450 CYP3A, Dose-Response Relationship, Drug, Drug Interactions, Drug Monitoring, Graft Rejection, Humans, Immunosuppressive Agents, Liver Transplantation, Male, Nafcillin, Respiratory Tract Infections, Tacrolimus, Withholding Treatment
Tacrolimus (TAC) is subject to many drug interactions as a result of its metabolism primarily via CYP450 isoenzyme 3A4. Numerous case reports of TAC and CYP3A4 inducers and inhibitors have been described including antimicrobials, calcium channel antagonists, and antiepileptic drugs. We present the case of a 13-year-old patient with cystic fibrosis and a history of liver transplantation, where subtherapeutic TAC concentrations were suspected to be a result of concomitant TAC and nafcillin (NAF) therapy. The observed drug interaction occurred on two separate hospital admissions, during both of which the patient exhibited therapeutic TAC concentrations prior to exposure to NAF, a CYP3A4 inducer. Upon discontinuation of NAF, TAC concentrations recovered in both instances. This case represents a drug-drug interaction between TAC and NAF that has not previously been reported to our knowledge. Despite the lack of existing reports of interaction between these two agents, this case highlights the importance of therapeutic drug monitoring and assessing for any potential drug-drug or drug-food interactions in patients receiving TAC therapy.
Wungwattana, Minkey and Savic, Marizela, "Tacrolimus interaction with nafcillin resulting in significant decreases in tacrolimus concentrations: a case report." (2017). Maine Medical Center. 629.